Hi, I am interested in getting back on birth control and wanted information about the types that my school offers. These are the $15/mo. types offered(they're all generic):
Apri Adiance Camila Enpresse Estrostep Junel (1.5 over 30 and 1.5 over 20) Kariva Nortel Tri-Sprintec Belibet
Ocella (the Yazmin generic but it's $45/mo. which is too much for me right now but tell me what you think and I can decipher from there) Juleesa (this they said would be given to me in a 3 month supply for $65)
**I really want one that WILL NOT make me gain weight, doesn't have too many side effects (i.e: headaches, decreased sex drive, etc.) and that if pricey will be worth the money.
-------------------- Thanks In Advance! PureCuriosity Posts: 29 | From: USA | Registered: Jul 2008
| IP: Logged |
So here's the thing, there is no single type that we can recommend as having less side effects or not causing weight gain. Why? Because the main issue is how the individual formulation interacts with your individual body. You are really going to have to talk with your doctor and see what they suggest for you. Then you try it for a few months and see what you think. If you're having side effects that you don't like, you try another formulation until you find one that does mesh with your body.
We have links to some of the patient inserts for the pills you've identified here: Where did that sheet go? (If you want to know about one that's not on the list, you can either Google it or find out the brand name and look at the packaging for that pill since it will be basically the same.)
-------------------- Sarah Liz Posts: 7316 | From: USA | Registered: Oct 2000
| IP: Logged |
Too, do you not have to see a healthcare provider through your school to get the prescription in the first place? You should need to do that, since the pill isn't for everyone.
I ask that because you can voice your concerns about side effects to the healthcare provider and they can then choose the pill for you they feel is the best fit. It's going to be pretty difficult for a patient to shop for a pill herself like this, and no one should have to.
Just a P.S.? We can at the very least say that you likely want to avoid the Yaz when it comes to avoiding a lot of the side effects, particularly lower libido. That seems to be a very common complaint with Yaz.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 67145 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.